Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jun 25, 2012, 2:06 PM CDT for 6 counties in Kansas; 9 counties in Nebraska. It took effect at Jun 26, 2012, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 2:06 PM CDT (19:06 UTC)
- In effect from
- Jun 26, 2012, 12:00 PM CDT
- Expired
- Jun 26, 2012, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 61 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -621 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS83 KGID 251906 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 206 PM CDT MON JUN 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS ON TUESDAY AFTERNOON. KSZ005-017-260300- /O.NEW.KGID.FW.W.0015.120626T1700Z-120627T0300Z/ PHILLIPS-ROOKS- 206 PM CDT MON JUN 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS...AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH ON TUESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
5 follow-up statements
816 WWUS83 KGID 260303 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1003 PM CDT MON JUN 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS ON TUESDAY AFTERNOON. KSZ005-017-261200- /O.CON.KGID.FW.W.0015.120626T1700Z-120627T0300Z/ PHILLIPS-ROOKS- 1003 PM CDT MON JUN 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH ON TUESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
636 WWUS83 KGID 261021 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 521 AM CDT TUE JUN 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS ON THIS AFTERNOON. KSZ005-017-261900- /O.CON.KGID.FW.W.0015.120626T1700Z-120627T0300Z/ PHILLIPS-ROOKS- 521 AM CDT TUE JUN 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT AROUND 110 DEGREES IN THE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
747 WWUS83 KGID 261804 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 104 PM CDT TUE JUN 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. KSZ006-007-018-019-NEZ060-061-072>074-082>085-270300- /O.EXA.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ SMITH-JEWELL-OSBORNE-MITCHELL-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN-WEBSTER- 104 PM CDT TUE JUN 26 2012 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...007... 018...019...060...061...072...073...074...082...083...084 AND 085... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES LATE IN THE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ005-017-270300- /O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ PHILLIPS-ROOKS- 104 PM CDT TUE JUN 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT AROUND 110 DEGREES DURING THE LATE AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO AROUND 10 PERCENT IN THE AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROSSI
449 WWUS83 KGID 262105 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 405 PM CDT TUE JUN 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS...AND POSSIBLY AGAIN ON WEDNESDAY... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS TONIGHT. CONTINUED GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...AND A FIRE WEATHER WATCH IS NOW ALSO IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA. KSZ005>007-017>019-NEZ082>085-270515- /O.NEW.KGID.FW.A.0007.120627T1600Z-120628T0200Z/ /O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- 405 PM CDT TUE JUN 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...082...083...084 AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...082...083... 084 AND 085... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS TONIGHT. SOUTHWESTERLY WINDS NEAR 20 MPH ARE THEN EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS WEDNESDAY...GUSTING TO NEAR 25 MPH WEDNESDAY AFTERNOON. * TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES DURING THE AFTERNOON HOURS EACH DAY. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT EACH AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY WINDS... AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY AND POTENTIALLY AGAIN ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ060-061-072>074-270300- /O.CON.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- 405 PM CDT TUE JUN 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060...061...072...073 AND 074... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER... FIRE WEATHER ZONE 073 PHELPS AND FIRE WEATHER ZONE 074 KEARNEY. * WINDS...FROM THE SOUTH AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH. * TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES THIS AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT IN THIS AFTERNOON...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTH WINDS... AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ086-270515- /O.NEW.KGID.FW.A.0007.120627T1600Z-120628T0200Z/ NUCKOLLS- 405 PM CDT TUE JUN 26 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 086... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTHWESTERLY WINDS NEAR 20 MPH ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS WEDNESDAY...GUSTING TO NEAR 25 MPH BY WEDNESDAY AFTERNOON. * TEMPERATURES...TOPPING OUT BETWEEN 100 AND 110 DEGREES DURING THE AFTERNOON HOURS CAN BE EXPECTED. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON HOURS...BEFORE RISING BACK ABOVE 20 PERCENT AROUND SUNSET. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY WINDS...AND LOW RELATIVE HUMIDITIES WILL PROMOTE EXPLOSIVE FIRE GROWTH ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ROSSI
511 WWUS83 KGID 270304 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1004 PM CDT TUE JUN 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AGAIN ON WEDNESDAY... .THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY...GUSTY SOUTH WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. KSZ005>007-017>019-NEZ082>085-271100- /O.EXP.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ /O.CON.KGID.FW.A.0007.120627T1600Z-120628T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- 1004 PM CDT TUE JUN 26 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...082... 083...084 AND 085... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...082...083...084 AND 085... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...AROUND 90. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY WINDS... AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY AND POTENTIALLY AGAIN ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ060-061-072>074-270415- /O.EXP.KGID.FW.W.0015.000000T0000Z-120627T0300Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- 1004 PM CDT TUE JUN 26 2012 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 060...061... 072...073 AND 074... RELATIVE HUMIDITY VALUES AND WIND SPEEDS ARE NOT WITHIN CRITICAL LIMITS AND LONGER. $$ NEZ086-271100- /O.CON.KGID.FW.A.0007.120627T1600Z-120628T0200Z/ NUCKOLLS- 1004 PM CDT TUE JUN 26 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 086... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE UPPER 90S. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHERLY WINDS...AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH ON WEDNESDAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HEINLEIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jun 25, 12:50 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 25, 12:50 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1250 PM CDT MON JUN 25 2012 .AVIATION...18Z KGRI TAF. A TRICKY 24 HOURS IS POSSIBLE REGARDING MAINLY CEILING TRENDS...AND TO A LESSER EXTENT VISIBILITY. IN SHORT...SOME FORECAST MODELS/GUIDANCE ARE ADVERTISING A RETURN OF LOW IFR STRATUS OVERNIGHT. HOWEVER...FOR NOW HAVE TRENDED TOWARD THE MORE OPTIMISTIC ASSUMPTION THAT THIS LOW CEILING WOULD BE MORE PREVALENT TO THE NORTHWEST OF KGRI...AND THUS HAVE ONLY INDICATED A LOW SCATTERED DECK FOR NOW. GETTING BACK TO THE ONGOING SITUATION FOR THIS AFTERNOON...HAVE LINGERED A STUBBORN PREVAILING MVFR CEILING FOR A FEW MORE HOURS...BUT THIS SHOULD LIFT AND/OR SCATTER OUT BY MID AFTERNOON WITH NO WORSE THAN A SCATTERED DECK PERSISTING INTO THIS EVENING. VISIBILITY WISE TONIGHT...STEADIER SOUTHEAST WINDS OVERNIGHT SHOULD KEEP FOG FROM GETTING OUT OF HAND...BUT NONETHELESS INTRODUCED A TEMPO GROUP FOR MVFR VISIBILITY LATE TONIGHT INTO EARLY TUESDAY MORNING. WIND WISE...SUSTAINED SPEEDS AROUND 13KT WITH SOME HIGHER GUSTS WILL PREVAIL THROUGH THE PERIOD...BUT WITH DIRECTION TRANSITIONING FROM EASTERLY TO SOUTHEASTERLY. THE NEXT FEW SHIFTS SHOULD BE ABLE TO GET A BETTER HANDLE ON WHETHER OR NOT A LOW CEILING COULD MATERIALIZE OVERNIGHT. && .PREV DISCUSSION... /ISSUED 1059 AM CDT MON JUN 25 2012/ UPDATE...JUST COMPLETED A LATE MORNING UPDATE...ADDRESSING TWO PRIMARY ELEMENTS TEMPERATURE AND SKY COVER. AS CAPTURED BY LOW LEVEL RH FIELDS IN BOTH THE NAM AND RAP...LOW STRATUS HAS BEEN MUCH MORE STUBBORN TO LIFT/BURN OFF THIS MORNING...ALTHOUGH LATEST VISIBLE SATELLITE TRENDS SUGGEST IT IS NOW STARTING TO ERODE A BIT MORE AGGRESSIVELY ALONG ITS SOUTHERN AND NORTHEAST EDGES...MEANING THAT CENTRAL AREAS INCLUDING THE TRI-CITIES COULD BE AMONG THE LAST TO SEE SUNSHINE...ALTHOUGH EVEN THIS SHOULD BE BY SOMETIME EARLY THIS AFTERNOON. AS FOR TEMPS TODAY...LEANED HEAVILY TOWARD RAW 12Z NAM/12Z MET...AS IT SEEMS TO HAVE THE BEST HANDLE ON THINGS THUS FAR TODAY. AS A RESULT...THE BIGGEST CHANGE WAS TO LOWER HIGHS AT LEAST 5-7 DEGREES ACROSS A HANDFUL OF COUNTIES IN SOUTHWESTERN PORTIONS OF THE NEBRASKA CWA...GENERALLY CENTERED AROUND PHELPS COUNTY. FOR EXAMPLE...PREVIOUS FORECAST HAD HOLDREGE REACHING 100...BUT WITH NAM KEEPING THE WARM FRONT NEAR THE STATE LINE AND EASTERLY BREEZES IN PLACE ALL DAY...WOULD BE VERY SURPRISED TO SEE HOLDREGE EVEN REACH THE MID 90S. OTHERWISE...BOTH TO THE NORTH AND SOUTH OF PHELPS COUNTY AND SURROUNDING AREAS...KEPT HIGHS SIMILAR TO PREVIOUS FORECAST...WITH MAINLY LOW 90S IN MOST NEB ZONES...BUT STILL 100-110 ACROSS MUCH OF NORTH CENTRAL KANSAS. AS A RESULT OF THESE LATEST ADJUSTMENTS...THE AFTERNOON HEAT ADVISORY FOR KANSAS COUNTIES STILL LOOKS PRETTY SOLID...BUT THE 3 NEB COUNTIES IN THE HEADLINE WILL PROBABLY FALL SHORT OF WIDESPREAD 105+ HEAT INDEX BY AT LEAST A FEW DEGREES. HOWEVER...AM NOT ABOUT TO CANCEL IT AT THIS POINT WITH FORECAST HIGHS AT LEAST INTO THE 95-100 RANGE...AND WILL LET IT RIDE AS IS. PREV DISCUSSION... /ISSUED 354 AM CDT MON JUN 25 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MAIN FORECAST CONCERN WILL BE HEAT. SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONT NEAR THE KANSAS/NEBRASKA BORDER THIS MORNING. SATELLITE AND OBSERVATIONS INDICATE FOG AND STRATUS ACROSS AREAS MAINLY ALONG AND NORTH OF HIGHWAY 6. THIS IS THE AREA WITH EAST WINDS AND MUCH HIGHER DEW POINT TEMPERATURES. THE UPPER LEVEL RIDGE THAT HAS BROUGHT WARM TEMPERATURES TO THE REGION WILL CONTINUE THROUGH THIS PERIOD. THE NEARLY STATIONARY FRONT WILL DRIFT TOWARDS THE SOUTH TODAY AND THE WARMEST AIR WILL CONTINUE TO BE IN THE SOUTHWEST PORTION OF THE FORECAST AREA. THAT IS NOT TO SAY THAT THE REST OF THE REGION WILL BE COOL...THE ENTIRE AREA WILL BE MUCH ABOVE NORMAL FOR TEMPERATURES AGAIN TODAY. THE NEXT CONCERN WILL BE WITH HEAT INDEX VALUES. THE AREA WITH THE HIGHEST TEMPERATURES WILL ALSO HAVE DRIER AIR SINCE MUCH OF IT WILL BE SOUTH OF THE FRONTAL BOUNDARY. WILL KEEP THE HEAT ADVISORY AS IT IS THIS MORNING. ONCE AGAIN THE CONCERN IS THAT THERE WILL BE MULTIPLE DAYS WITH HEAT ADVISORY CRITERIA. TONIGHT TEMPERATURES AT 850MB SPREAD ACROSS THE FORECAST AREA WITH READINGS OF 30 DEG C FOR MUCH OF THE FORECAST AREA. THE WINDS ACROSS THE AREA TURN MORE SOUTHERLY. THE WARM AIR CONTINUES TO PUSH INTO THE AREA ON TUESDAY WITH 850MB TEMPERATURES OF 34 TO 36 DEG C. EXPECT THE TEMPERATURES FOR THE ENTIRE FORECAST AREA TO WARM INTO THE 95 TO 110 DEGREE RANGE. THE DEW POINT TEMPERATURES WILL CONTINUE TO BE HIGH IN THE EAST...BUT IN THE WEST THEY WILL BE LESS. RELATIVE HUMIDITIES WILL DROP BELOW 20 PERCENT WITH SOUTH WINDS OF 20 TO 25 MPH. WITH THIS THERE IS CONCERN FOR FIRE WEATHER ESPECIALLY IN PHILLIPS AND ROOKS COUNTIES WHERE IT HAS BEEN DRIER THAN THE REMAINDER OF THE AREA. TUESDAY NIGHT INTO WEDNESDAY THE UPPER LEVEL RIDGE SLIPS JUST A LITTLE TO THE EAST. A SURFACE LOW DEVELOPING IN THE NORTHERN HIGH PLAINS WILL MOVE TO THE EAST AND BRING A WEAK COLD FRONT INTO THE FORECAST AREA LATE TUESDAY NIGHT MOVING IT THROUGH MUCH OF THE AREA ON WEDNESDAY. THERE IS A SLIGHT COOL OFF ON WEDNESDAY...BUT MOST AREAS WILL STILL HAVE TEMPERATURES IN THE UPPER 90S TO NEAR 108 DEGREES. THE WARMEST AIR WILL CONTINUE IN THE SOUTH WHERE THE FRONT IS NOT EXPECTED TO REACH UNTIL LATE WEDNESDAY. THE FRONT STALLS IN THE FAR SOUTH LATE WEDNESDAY. WEDNESDAY NIGHT THE FRONT STARTS TO DRIFT BACK TOWARD THE NORTH AS A WARM FRONT LONG TERM...THURSDAY THROUGH SUNDAY. BY THURSDAY MORNING...AN UPPER LEVEL TROUGH IS EXPECTED TO REMAIN POSITIONED ALONG THE EASTERN COAST...WHILE TROPICAL STORM DEBBY LINGERS AROUND THE FLORIDA PENINSULA. FURTHER WEST...AN UPPER LEVEL LOW WILL CONTINUE TO SHIFT NORTHEAST ACROSS PORTIONS OF MANITOBA...HELPING BREAKDOWN A STRONG UPPER LEVEL RIDGE WHICH BROUGHT HOT TEMPERATURES TO THE CENTRAL CONUS. AS THE UPPER LEVEL LOW CONTINUES TO FLATTEN THE RIDGE...MUCH OF THE SOUTHERN HALF OF THE UNITED STATES IS EXPECTED TO REMAIN UNDER HIGH PRESSURE TOWARDS THE BEGINNING OF THE LONG TERM PERIOD. CONTINUING INTO THURSDAY NIGHT...THE MANITOBA LOW IS EXPECTED TO BECOME INTERTWINED WITH THE EASTERN TROUGH...THUS ACTING AS A BLOCKING MECHANISM FOR THE UPPER LEVEL RIDGE. IN DOING SO...MODELS INDICATE THE REAMPLIFICATION OF THE UPPER LEVEL RIDGE ACROSS THE ROCKIES BY THURSDAY EVENING. A FEW SHORT WAVE PERTURBATIONS ARE THEN EXPECTED TO SHIFT ACROSS THE CENTRAL PLAINS MAINLY THURSDAY NIGHT THROUGH SATURDAY. AT THE SURFACE...LOW PRESSURE ALONG THE ROCKIES WILL SHIFT A TROUGH AXIS ACROSS THE FORECAST AREA THURSDAY NIGHT. WITH THE LOW PRESSURE CENTER REMAINING SITUATED ACROSS THE ROCKIES AND THE TROUGH AXIS/BOUNDARY LINGERING THROUGH THE SATURDAY TIME FRAME...CANNOT RULE OUT PRECIPITATION CHANCES. WHILE MODELS REMAIN INCONSISTENT ON TIMING AND PLACEMENT OF ANY PRECIPITATION CHANCES...DECIDED TO CONTINUE SLIGHTS MAINLY THURSDAY NIGHT THROUGH SATURDAY. THAT BEING SAID...700 MB TEMPERATURES ACROSS THE FORECAST AREA THROUGH THE TIME FRAME REMAIN QUITE WARM WITH NEARLY 14 TO 15 DEGREES CELSIUS EXPECTED...THEREFORE INDICATING A CAPPED ENVIRONMENT. SHOULD STORMS DEVELOP AND BREAK THROUGH THE CAP...A FEW STRONG STORMS COULD BE POSSIBLE AS DECENT INSTABILITY IS EXPECTED ACROSS THE AREA. BY SATURDAY NIGHT...TROPICAL STORM DEBBY BECOMES INFILTRATED IN THE BASE OF THE EASTERN TROUGH AXIS...THUS CONTINUING THE BLOCKING ACROSS THE EAST COAST. THE UPPER LEVEL RIDGE CONTINUES TO AMPLIFY AND SHIFT EAST ACROSS THE PLAINS. AS A RESULT...DECIDED TO CONTINUE WITH A DRY FORECAST SATURDAY NIGHT AND SUNDAY. REGARDING TEMPERATURES...THURSDAY WILL AGAIN BE QUITE WARM UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGE AND WARM 850 TEMPERATURES RANGING FROM 26 TO 30 DEGREES CELSIUS. EXPECTING TEMPERATURES TO RANGE FROM THE MID TO UPPER 90S IN THE NORTH TO NEAR 105 ACROSS NORTH CENTRAL KANSAS. LITTLE RELIEF IS EXPECTED FOR HIGH TEMPERATURES FRIDAY AND SATURDAY...EVEN AS THE LOW BREAKS DOWN THE RIDGE. TEMPERATURES WILL COME INTO QUESTION SHOULD PRECIPITATION DEVELOP...BUT FOR NOW...HIGHS WILL LIKELY STILL CLIMB WELL INTO THE 90S AND EVEN NEAR 101 ACROSS NORTH CENTRAL KANSAS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ082>084. KS...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019. && AVIATION/UPDATE...PFANNKUCH
Hazardous weather outlook, Jun 25, 4:54 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 454 AM CDT MON JUN 25 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 454 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX READINGS WILL RANGE FROM 100 TO 110 DEGREES MONDAY AFTERNOON AND EARLY EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST HEAT INDEX READINGS WILL BE OBSERVED ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA AND AS A RESULT...A HEAT ADVISORY IS IN EFFECT FOR NORTH CENTRAL KANSAS AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF A LINE FROM CAMBRIDGE TO FRANKLIN. PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX READINGS NEAR OR IN EXCESS OF 100 DEGREES WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA EACH AFTERNOON TUESDAY THROUGH FRIDAY. THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW VALUES OF RELATIVE HUMIDITY WILL PROMOTE AN ELEVATED FIRE DANGER ACROSS PORTIONS OF THE OUTLOOK AREA ON TUESDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA WEST OF HIGHWAY 281. AN ELEVATED FIRE WEATHER DANGER WILL ALSO EXIST ACROSS PORTIONS OF NORTH CENTRAL KANSAS ON WEDNESDAY. THURSDAY NIGHT THROUGH SATURDAY...THUNDERSTORMS RETURN TO THE OUTLOOK AREA. A FEW STRONG STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:33 PM CDT | Heat Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 23 hr |
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.